# SDR 2021FA0000401

- Difficulty date: December 16, 2021
- Submitted: December 16, 2021
- Operation: General aviation
- Engine: Allsn 501D22A
- System (JASC): 7313 · Fuel Injector Nozzle
- Part: Fuel Nozzle
- Part number: 6809611
- Part serial: VARIOUS
- Condition: No Test
- Stage of operation: NR
- How discovered: C
- Nature of condition: L
- Precautionary procedure: K

## Discrepancy

ON MONDAY AFTERNOON, DEC. 13TH DURING THE START OF AN ENGINE FUNCTIONAL TEST, THE ENGINE FAILED TO LIGHT OFF. DURING TROUBLESHOOTING IT WAS FOUND THAT THE FUEL NOZZLES HAD LOOSE INTERNAL HARDWARE. IN FURTHER INTERVIEWS WITH THE MECHANIC, IT WAS FOUND THAT HE FELT THAT HE WAS NEVER TRAINED TO TORQUE THE INTERNAL LOCKNUT AND FILTER LOCK SCREW. QUALITY ASSURANCE WAS NOTIFIED AND AN IMMEDIATE QUARANTINE WAS PLACED ON ALL IN-HOUSE UNITS  THAT COULD BE TRACED BACK TO THE MECHANICS 5 MONTH EMPLOYMENT. ALL FUEL NOZZLES WERE DISASSEMBLED,  THE INTERNAL LOCKNUT AND FILTER LOCK SCREW WERE PROPERLY TORQUED UNDER CLOSE INSPECTION AND SUPERVISION AND THE NOZZLES WERE ONCE AGAIN FLOWED TO THE OVERHAUL MANUAL LIMITS. ONCE THE IN-HOUSE UNITS WERE CORRECTED A REVIEW OF ALL THE UNITS THAT HAD BEEN RELEASED TO THE CUSTOMERS WAS CONDUCTED. EXACTLY 180 NOZZLES (BOTH FAA 8130 CERTIFICATED AND NON-CERTIFICATED CERTIFICATES OF CONFORMANCE) HAD BEEN SHIPPED TO THE CUSTOMER THAT THE MECHANIC HAD WORKED ON DURING HIS EMPLOYMENT. A LIST OF THE NOZZLES IS BEING USED TO HELD ON-SITE TO ENSURE ALL NOZZLES ARE BEING ACCOUNTED FOR. ALL NOZZLES WERE ZERO TIME SINCE OVERHAUL. THE CUSTOMERS HAVE BEEN NOTIFIED AND REPLACEMENT FUEL NOZZLES ARRANGEMENTS ARE BEING WORKED OUT FOR THE IMMEDIATE REPLACEMENT OF ALL AFFECTED NOZZLES. OUR 3RD PARTY BUSINESS THAT OVERHAULS THE NOZZLES ON AN INDIVIDUAL BASIS WAS ALSO FOUND TO BE AFFECTED. AGAIN ALL IN-HOUSE WORK ORDERS WERE QUARANTINED AND THE SAME PROCESS WAS USED TO CORRECT ALL THE PREVIOUSLY OVERHAULED NOZZLES. WE HAVE NOTIFIED OUR CUSTOMERS AND RECALLED THESE UNITS. WE ARE INTENT ON REPLACING THEM WITH UNITS THAT HAVE BEEN PROPERLY OVERHAULED. AN IN-DEPTH TRAINING SESSION AND  DOCUMENTATION HAS BEEN HELD FOR THE MECHANIC. HIS COMPANY ISSUED MECHANICS STAMP HAS BEEN PULLED UNTIL THE INVESTIGATION HAS BEEN CONDUCTED AND ALL DOCUMENTATION HAS BEEN REVIEWED AND ACCEPTED. PAPERWORK HAS BEEN ADJUSTED TO ADD IN-PROCESS INSPECTION POINTS. QUALITY ASSURANCE AND THE IN-PROCESS INSPECTORS ARE ALSO BEING TASKED TO CONDUCT WEEKLY UNANNOUNCED INSPECTIONS OF THE PROCESS UNTIL WE FEEL THE ISSUE HAS BEEN RESOLVED AND IS NO LONGER AN ISSUE.
